Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 708, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 22, 1999, 5:06 PM CST for Lincoln County, Oklahoma. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 22, 1999, 5:06 PM CST (23:06 UTC)
- Expired
- Nov 22, 1999, 5:30 PM CST
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 5:10 PM CST | Hail 0.75 | Little, OK | |
| Nov 22, 5:15 PM CST | Hail 0.75 | Little, OK | |
| Nov 22, 5:20 PM CST | Hail 0.75 | Seminole, OK | |
| Nov 22, 5:35 PM CST | Hail 1 | Cromwell, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 2:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 222309 RRA
SVROKC
OKC081-125-133-222330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CST MON NOV 22 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEAST LINCOLN COUNTY IN CENTRAL OKLAHOMA
EXTREME NORTHEAST POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 530 PM CST
* AT 506 PM CST...DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS
IN SEMINOLE COUNTY. ONE STORM WAS 5 MILES NORTH OF SEMINOLE AND
THE OTHER WAS 5 MILES NORTH OF KONAWA. THE STORMS WERE MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BOWLEGS...LITTLE...PRAGUE AND
SEMINOLE
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY WITH THESE STORMS. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3494 9676 3492 9659 3547 9643 3561 9664
3538 9678
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:28 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 22, 3:28 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 328 PM CST MON NOV 22 1999 A BRIEF ADDENDUM TO THE PREV DISC.. SFC LOW IS NOW REFORMING IN NC OK INVOF PNC IN RESPONSE TO NEG TILTED 500 TROF EJECTING INTO TX PANHANDLE ATTM. MOST OF PREV DISC STILL VALID..BUT WRN OK WILL BE DRY SLOTTED IN THIS SCENARIO..SO ALL POPS WILL BE DROPPED FOR TONITE OVR THE FAR WRN ZONES. ALSO NOW SOME UNCERTAINTY TO SRN EXTENT OF SQUALL LINE. CD FRONT SHUD SURGE RAPIDLY SWD WITHIN THE NEXT 6 HRS AS SFC LOW CONSOLIDATES. PLEASE SEE AFDOKC ISSUED AT 125 PM CST FOR PRELIM NUMBERS. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Nov 22, 12:30 PM CST, 4 hours 36 minutes before
OKZ004>048-050>052-TXZ083>090-222030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST MON NOV 22 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... EAST OF A LINE FROM KNOX CITY TO WOODWARD. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT THERE IS A SLIGHT POSSIBILITY OF TORNADOES. .DISCUSSION...A STATIONARY FRONT FROM NORTH CENTRAL OKLAHOMA SOUTHWESTWARD INTO THE TEXAS PANHANDLE WILL MOVE LITTLE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED NORTH OF THIS BOUNDARY OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHERN KANSAS AS MOIST AIR IS LIFTED OVER THE FRONT BY STRONG SOUTHERLY FLOW ABOVE THE FRONT. AS A STRONG UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN THE VICINITY OF THE SURFACE FRONT. BY EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE ALONG A COLD FRONT AND DRY LINE FROM CENTRAL KANSAS SOUTHWARD ACROSS OKLAHOMA AND PARTS OF NORTH TEXAS. THIS LINE IS THEN EXPECTED TO MOVE QUICKLY EAST INTO EASTERN OKLAHOMA LATE TONIGHT. ALTHOUGH WIDESPREAD CLOUD COVER MAY LIMIT INSTABILITY...VERTICAL WIND PROFILES AND UPPER LEVEL DYNAMICS WILL BE INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. FORECAST VERTICAL WIND PROFILES ALSO SUGGEST A SLIGHT CHANCE OF SUPERCELLS THIS AFTERNOON AND EVENING... AND THUS THE POSSIBILITY OF ISOLATED TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER WEATHER INFORMATION. AN UPDATED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM. 02
Special weather statement, Nov 22, 12:30 PM CST, 4 hours 36 minutes before
OKZ004>048-050>052-TXZ083>090-222030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST MON NOV 22 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... EAST OF A LINE FROM KNOX CITY TO WOODWARD. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT THERE IS A SLIGHT POSSIBILITY OF TORNADOES. .DISCUSSION...A STATIONARY FRONT FROM NORTH CENTRAL OKLAHOMA SOUTHWESTWARD INTO THE TEXAS PANHANDLE WILL MOVE LITTLE THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED NORTH OF THIS BOUNDARY OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHERN KANSAS AS MOIST AIR IS LIFTED OVER THE FRONT BY STRONG SOUTHERLY FLOW ABOVE THE FRONT. AS A STRONG UPPER LEVEL STORM SYSTEM MOVES NORTHEAST INTO THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN THE VICINITY OF THE SURFACE FRONT. BY EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE ALONG A COLD FRONT AND DRY LINE FROM CENTRAL KANSAS SOUTHWARD ACROSS OKLAHOMA AND PARTS OF NORTH TEXAS. THIS LINE IS THEN EXPECTED TO MOVE QUICKLY EAST INTO EASTERN OKLAHOMA LATE TONIGHT. ALTHOUGH WIDESPREAD CLOUD COVER MAY LIMIT INSTABILITY...VERTICAL WIND PROFILES AND UPPER LEVEL DYNAMICS WILL BE INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. FORECAST VERTICAL WIND PROFILES ALSO SUGGEST A SLIGHT CHANCE OF SUPERCELLS THIS AFTERNOON AND EVENING... AND THUS THE POSSIBILITY OF ISOLATED TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO FOR LATER WEATHER INFORMATION. AN UPDATED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM. 02
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 11:20 AM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 40 min |
| Nov 22, 5:06 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 24 min |
| Nov 22, 5:31 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 29 min |
| Nov 22, 5:50 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.